Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 26, 2011, 5:57 PM EDT for Delaware County, New York. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 5:57 PM EDT (21:57 UTC)
- Expired
- May 26, 2011, 6:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Delaware County, NY
The radar
The Albany radar (KENX), 58 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:20 PM EDT | TSTM WND DMG | Grand Gorge, NY | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:16 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
513
WUUS51 KBGM 262157
SVRBGM
NYC025-262245-
/O.NEW.KBGM.SV.W.0073.110526T2157Z-110526T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
557 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DELAWARE COUNTY IN CENTRAL NEW YORK...
* UNTIL 645 PM EDT.
* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARGARETVILLE...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF FLEISCHMANNS AND 8 MILES SOUTHEAST OF BOVINA
CENTER BY 604 PM EDT...
ROXBURY BY 618 PM EDT...
6 MILES SOUTHEAST OF HOBART BY 624 PM EDT...
STAMFORD BY 632 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4221 7452 4220 7452 4218 7446 4216 7446
4214 7453 4210 7458 4205 7470 4216 7504
4251 7475 4252 7471 4243 7462 4235 7442
TIME...MOT...LOC 2157Z 212DEG 26KT 4216 7470
$$
HEDEN1 follow-up statement
233
WWUS51 KBGM 262229
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
629 PM EDT THU MAY 26 2011
NYC025-262245-
/O.CON.KBGM.SV.W.0073.000000T0000Z-110526T2245Z/
DELAWARE NY-
629 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EAST CENTRAL DELAWARE COUNTY...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROXBURY...MOVING NORTHEAST AT 35 MPH. OTHER STORMS NEAR
STAMFORD PRODUCED WIND DAMAGE AROUND 620 PM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN DELAWARE COUNTY AT 640 PM EDT
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4222 7451 4219 7456 4232 7473 4242 7459
4235 7442
TIME...MOT...LOC 2228Z 228DEG 29KT 4231 7456
$$
HEDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:10 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 26, 2:10 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 210 PM EDT THU MAY 26 2011 .SYNOPSIS... WINDS FROM THE SOUTHWEST WILL CONTINUE TO BRING IN WARM MOIST AIR TO THE REGION. SCATTERED THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON AND INTO TONIGHT AND SOME OF THESE STORMS MAY BECOME SEVERE. AS A STORM SYTEM OVER THE MIDWEST MOVES CLOSER FRIDAY...MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE UNTIL THE FRONT MOVES THROUGH ON SATURDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 2 PM...OUR AREA CONTINUES TO DESTABILIZE WITH MU CAPES NEARING 3000 J/KG. FORTUNATTELY THERE IS NOT A STRONG FORCING MECHANISM TO ORGANIZE THE STORMS. STILL ISOLATED CELLS ARE EXPECTED TO DEVELOP OVER THE NEXT COUPLE HOURS. GOOD CU FIELD IS FORMING ON THE SATELLITE PX AND RADAR HAS STORM CELLS DEVELOPING ALONG THE SOUTHERN LAKE ONTARIO SHORE NORTHWEST OF SYR. GIVEN A GOOD SHEAR ENVIRONMENT AS WELL AS THE CAPE... THERE IS THE POTENTIAL FOR SOME STORMS TO ROTATE AND BECOME SUPERCELLS PRODUCING ISOLATED LARGE HAIL...DAMAGING WIND OR ISOLATED TORNADOES. HENCE A TORNADO WATCH IS BEING ISSUED SHORTLY. HIGH RES MODELS SEEM TO INDICATE AFTER A BATCH OF CONVECTION LATE THIS AFTERNOON AND EVENING THAT ANOTHER SHORT-WAVE MAY BRING ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS THROUGH AFTER MIDNIGHT TONIGHT. FRIDAY...MORE SHOWERS AND TSTMS WITH AN ALMOST SIMILAR SITUATION. THE UPPER LOW OVER THE MID WEST EDGES EAST WITH A NEARLY STATIONARY FRONT ACROSS LAKE ONTARIO AND ERIE. THERE IS AGAIN A SLIGHT RISK FOR SEVERE. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... FRIDAY NIGHT INTO SATURDAY THE FRONT OVER THE GREAT LAKES WILL SLOWLY SLIDE SOUTHEAST INTO CENTRAL NY AND PA. CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AS THE LONG WAVE TROUGH REMAINS OVER THE MIDWEST WITH SHORT-WAVES MOVING ACROSS THE AREA IN THE SOUTHWEST FLOW. BY SUNDAY THE FRONT WILL BE STRUNG MORE E-W ACROSS CENTRAL NY WITH A CONTINUED CHANCE FOR CONVECTION. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THROUGH THE EXTENDED PERIOD. SUNDAY NIGHT THROUGH TUESDAY, A STRONG UPPER LEVEL RIDGE WILL EXIST ACROSS THE EASTERN UNITED STATES WITH SURFACE HIGH PRESSURE IN THE MID ATLANTIC REGION. THIS WILL RESULT IN A WARM SOUTH/SOUTHWEST FLOW WITH PARTLY TO MAINLY CLEAR SKIES ALONG WITH MAX TEMPS RANGING FROM THE MID 80S TO LOWER 90S. TUESDAY NIGHT THROUGH WEDNESDAY, SFC LOW PRES WILL MOVE ACROSS EASTERN CANADA AND DRAG A COLD FRONT THROUGH THE AREA WEDNESDAY MORNING. WILL ADVERTISE LOW CHC POPS FOR SHRA/TSRA ON WEDNESDAY WITH FRONTAL PASSAGE. MAX TEMPS WILL RANGE FROM THE UPPER 70S TO LOWER 80S. WEDNESDAY NIGHT THROUGH THURSDAY, STRONG COLD AIR ADVECTION ALONG WITH SFC HIGH PRES BUILDING SOUTH FROM THE UPPER GREAT LAKES WILL RESULT IN A SIGNIFICANT AIRMASS CHANGE WITH HIGHS ONLY IN THE LOWER 70S ON THURSDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... ATMOSPHERE THIS AFTERNOON MODERATELY TO EXTREMELY UNSTABLE BUT LACK OF SIGNIFICANT TRIGGER HAS RESULTED IN ONLY ISOLATED ACTIVITY SO FAR. LATER THIS AFTERNOON THROUGH EARLY EVENING WEAK TROFS MOVING THROUGH REGION MAY DEVELOP MORE ORGANIZED ACTIVITY. FOR THIS REASON INCLUDED FOUR HOUR TEMPO GROUPS LATE AFTERNOON THROUGH EARLY EVENING AT ALL TERMINALS FOR MVFR HEAVY SHOWERS WITH CB IN CLOUD GROUP TO IMPLY POTENTIAL FOR THUNDERSTORMS. OVERNIGHT, HAZE AND MIST WILL PRODUCE MVFR CONDITIONS ESPECIALLY AFTER 06Z. AFTER 13Z, CONDITIONS WILL RETURN TO VFR THROUGH 18Z. DURING THE AFTERNOON/EVENING MORE WIDESPREAD SHOWERS/THUNDERSTORMS ARE EXPECTED WITH MVFR CONDITIONS. SOUTHWEST WINDS AT 10 KNOTS GUSTING TO 20 KNOTS BECOMING LIGHT AND VARIABLE THIS EVENING. SOUTHWEST WIND AROUND 5 KNOTS ON FRIDAY. OUTLOOK... FRIDAY NIGHT THROUGH SATURDAY...MVFR IN PRIMARILY AFTN SHRA/TSRA. SUNDAY THROUGH TUESDAY...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM...BMW SHORT TERM...BMW LONG TERM...RRM AVIATION...RRM
Hazardous weather outlook, May 26, 2:28 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 228 PM EDT THU MAY 26 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-271830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 228 PM EDT THU MAY 26 2011 ...TORNADO WATCH 382 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. SOME STORMS MAY BECOME SEVERE BOTH FRIDAY AND SATURDAY AFTERNOONS WITH LARGE HAIL AND DAMAGING WINDS REMAINING THE PRIMARY TREATS. LOCALIZED HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE. STAY TUNED TO LATER FORECASTS AND STATEMENTS REGARDING THIS POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 26, 5:35 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
535 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HEAVY RAIN LEONA 41.82N 76.73W
05/26/2011 M1.00 INCH BRADFORD PA PUBLIC
15 MINUTE RAINFALL
0511 PM HAIL LEONA 41.82N 76.73W
05/26/2011 M1.00 INCH BRADFORD PA PUBLIC
15 MINUTE RAINFALL
&&
EMGLocal storm report, May 26, 5:37 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
537 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL HOMER 42.64N 76.18W
05/26/2011 E2.00 INCH CORTLAND NY PUBLIC
ALSO...1.5 INCH DIAMETER HAIL REPORTED
&&
MJNLocal storm report, May 26, 5:39 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
539 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL DALLAS 41.33N 75.97W
05/26/2011 E1.75 INCH LUZERNE PA EMERGENCY MNGR
&&
MJNLocal storm report, May 26, 5:43 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
543 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL SAYRE 41.99N 76.52W
05/26/2011 E1.00 INCH BRADFORD PA PUBLIC
&&
MJNLocal storm report, May 26, 5:47 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
547 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL NEWFIELD 42.37N 76.58W
05/26/2011 M1.00 INCH TOMPKINS NY PUBLIC
&&
MJNLocal storm report, May 26, 5:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
554 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HEAVY RAIN 1 SSE CANASTOTA 43.07N 75.75W
05/26/2011 M0.90 INCH MADISON NY TRAINED SPOTTER
RAIN FELL IN 35 MINUTES
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:54 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 36 min |
| May 26, 12:25 AM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 35 min |
| May 26, 12:26 AM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Yates | 34 min |
| May 26, 12:32 AM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Seneca, Steuben, Tioga, Tompkins and 1 more | 43 min |
| May 26, 1:12 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Tioga | 63 min |
| May 26, 1:20 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Chenango, Cortland, Schuyler, Seneca and 2 more | 55 min |
| May 26, 1:30 AM EDT | Special Weather Statement | BGM | Onondaga | 30 min |
| May 26, 1:50 AM EDT | Special Weather Statement | BGM | Cortland, Madison, Onondaga | 25 min |
| May 26, 2:19 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Delaware, Madison, Oneida and 1 more | 53 min |
| May 26, 3:08 PM EDT | Special Weather Statement | BGM | Cayuga | 52 min |
| May 26, 3:52 PM EDT | Special Weather Statement | BGM | Chemung | 38 min |
| May 26, 4:33 PM EDT | Special Weather Statement | BGM | Chemung | 27 min |
| May 26, 4:43 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Cortland, Schuyler, Steuben, Tioga, Tompkins | 62 min |
| May 26, 4:50 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Madison, Onondaga, Tompkins | 55 min |
| May 26, 4:51 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 39 min |
| May 26, 4:58 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego, Sullivan | 62 min |
| May 26, 5:05 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Tompkins | 40 min |
| May 26, 5:05 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Tioga | 55 min |
| May 26, 5:33 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 57 min |
| May 26, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga | 62 min |
| May 26, 6:00 PM EDT | Tornado Warning | BGM | Delaware | 30 min |
| May 26, 6:15 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 17 min |
| May 26, 6:41 PM EDT | Special Weather Statement | BGM | Madison | 64 min |
| May 26, 7:03 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 57 min |
| May 26, 7:08 PM EDT | Special Weather Statement | BGM | Tioga | 52 min |
| May 26, 7:17 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 43 min |
| May 26, 7:21 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 24 min |
| May 26, 7:50 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.